Alert archive / Missouri / Wind Advisories in 2009

Wind Advisory 4, NWS Kansas City, MO

March 22, 200927 counties in Missouri; 7 counties in Kansas

NWS Kansas City, MO issued this wind advisory at Mar 22, 2009, 3:47 PM CDT for 27 counties in Missouri; 7 counties in Kansas. It took effect at Mar 23, 2009, 7:00 AM CDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Mar 22, 2009, 3:47 PM CDT (20:47 UTC)
In effect from
Mar 23, 2009, 7:00 AM CDT
Expired
Mar 23, 2009, 11:00 PM CDT
In force
16 hr
Issued by
NWS Kansas City, MO
All 34 counties

Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Andrew County, MO, Atchison County, MO, Bates County, MO, Buchanan County, MO, Caldwell County, MO, Carroll County, MO, Cass County, MO, Clay County, MO, Clinton County, MO, Cooper County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Harrison County, MO, Henry County, MO, Holt County, MO, Howard County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Livingston County, MO, Nodaway County, MO, Pettis County, MO, Platte County, MO, Ray County, MO, Saline County, MO, Worth County, MO

The radar

The Pleasant Hill radar (KEAX), 64 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 8.8 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2009-03-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2009-03-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 243 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1180 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
243 m²/s²
0-3 km storm-relative helicity
268 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KEAX 222047
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
347 PM CDT SUN MAR 22 2009


KSZ025-057-060-102>105-MOZ001-002-004-011>014-020>022-028>030-037-
038-043-044-053-054-230500-
/O.NEW.KEAX.WI.Y.0004.090323T1500Z-090324T0000Z/
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-GENTRY-HOLT-ANDREW-DE KALB-DAVIESS-
BUCHANAN-CLINTON-CALDWELL-PLATTE-CLAY-RAY-JACKSON-LAFAYETTE-CASS-
JOHNSON MO-BATES-HENRY-
INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY...
LEAVENWORTH...KANSAS CITY KS...OVERLAND PARK...OLATHE...TARKIO...
ROCKPORT...MARYVILLE...ALBANY...STANBERRY...OREGON...SAVANNAH...
CAMERON...GALLATIN...JAMESPORT...ST. JOSEPH...PLATTSBURG...
KINGSTON...HAMILTON...POLO...PARKVILLE...PLATTE CITY...WESTON...
LIBERTY...EXCELSIOR SPRINGS...RICHMOND...KANSAS CITY...
INDEPENDENCE...LEXINGTON...CONCORDIA...RAYMORE...HARRISONVILLE...
PLEASANT HILL...WARRENSBURG...BUTLER...RICH HILL...CLINTON
347 PM CDT SUN MAR 22 2009

...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 7 PM CDT MONDAY. 

STRONG SOUTH WINDS WILL DEVELOP ACROSS MUCH OF NORTHWEST AND WEST
CENTRAL MISSOURI AND ADJACENT EASTERN KANSAS MONDAY MORNING IN
ADVANCE OF A POTENT SPRING STORM MOVING INTO THE CENTRAL PLAINS. BY
LATE MORNING SUSTAINED WINDS BETWEEN 25 TO 35 MPH WITH GUSTS UP TO
45 MPH CAN BE EXPECTED ACROSS THE AREA. THESE STRONG AND GUSTY WINDS
WILL CONTINUE THROUGH THE AFTERNOON HOURS BEFORE DIMINISHING SOME BY
EARLY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED
WITH GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...TAKE
ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE
OUTDOOR OBJECTS.

&&

$$

19
6 follow-up statements
000 
WWUS73 KEAX 230356
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1056 PM CDT SUN MAR 22 2009

KSZ025-057-060-102>105-MOZ001-002-004-011>014-020>022-028>030-037-
038-043-044-053-054-231200-
/O.CON.KEAX.WI.Y.0004.090323T1500Z-090324T0000Z/
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-GENTRY-HOLT-ANDREW-DE KALB-DAVIESS-
BUCHANAN-CLINTON-CALDWELL-PLATTE-CLAY-RAY-JACKSON-LAFAYETTE-CASS-
JOHNSON MO-BATES-HENRY-
INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY...
LEAVENWORTH...KANSAS CITY KS...OVERLAND PARK...OLATHE...TARKIO...
ROCKPORT...MARYVILLE...ALBANY...STANBERRY...OREGON...SAVANNAH...
CAMERON...GALLATIN...JAMESPORT...ST. JOSEPH...PLATTSBURG...
KINGSTON...HAMILTON...POLO...PARKVILLE...PLATTE CITY...WESTON...
LIBERTY...EXCELSIOR SPRINGS...RICHMOND...KANSAS CITY...
INDEPENDENCE...LEXINGTON...CONCORDIA...RAYMORE...HARRISONVILLE...
PLEASANT HILL...WARRENSBURG...BUTLER...RICH HILL...CLINTON
1056 PM CDT SUN MAR 22 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT
MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT MONDAY. 

GUSTY SOUTH WINDS WILL STRENGTHEN ACROSS MUCH OF NORTHWEST AND WEST
CENTRAL MISSOURI AND ADJACENT EASTERN KANSAS MONDAY MORNING IN
ADVANCE OF A POTENT SPRING STORM MOVING INTO THE CENTRAL PLAINS.
AREAS WEST OF GALLATIN TO CLINTON LINE WILL LIKELY EXPERIENCE SUSTAINED
WINDS BETWEEN 25 TO 35 MPH WITH GUSTS UP TO 45 MPH FROM LATE MORNING
INTO THE AFTERNOON HOURS.

HIGHWAYS 36...40...50 AND INTERSTATE 70 ARE JUST A FEW MAJOR ROADWAYS
THAT WILL BE IMPACTED BY THE STRONG CROSS WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED
WITH GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...TAKE
ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE
OUTDOOR OBJECTS.

&&

$$

BOOKBINDER
000 
WWUS73 KEAX 230744
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
244 AM CDT MON MAR 23 2009

MOZ003-005-023-031-039-040-045-046-231800-
/O.EXB.KEAX.WI.Y.0004.090323T1200Z-090324T0000Z/
WORTH-HARRISON-LIVINGSTON-CARROLL-SALINE-HOWARD-PETTIS-COOPER-
INCLUDING THE CITIES OF...GRANT CITY...BETHANY...CHILLICOTHE...
CARROLLTON...MARSHALL...FAYETTE...NEW FRANKLIN...SEDALIA...
BOONVILLE
244 AM CDT MON MAR 23 2009

...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT
THIS EVENING. 

A STRONG UPPER LEVEL STORM SYSTEM APPROACHING THE AREA FROM THE WEST
WILL LEAD TO INCREASING WINDS THROUGH THE DAYTIME HOURS. WHILE WINDS
WILL BE BREEZY BETWEEN 15 AND 20 MPH FOR MUCH OF THE MORNING HOURS IN
AREAS FROM BETHANY...TO CHILLICOTHE...MARSHALL AND BOONVILLE...WINDS
WILL RAPIDLY INCREASE BY MID-DAY. SUSTAINED WINDS BETWEEN 25 AND 35
MPH GUSTING AS HIGH AS 45 MPH WILL BE POSSIBLE THROUGH THE EVENING
BEFORE A FRONT APPROACHES THE AREA FROM THE WEST.

HIGHWAYS 36...40...50 AND INTERSTATE 70 ARE JUST A FEW MAJOR
ROADWAYS THAT WILL BE IMPACTED BY THE STRONG CROSS WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED
WITH GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...TAKE
ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE
OUTDOOR OBJECTS.

&&

$$

KSZ025-057-060-102>105-MOZ001-002-004-011>014-020>022-028>030-037-
038-043-044-053-054-231800-
/O.EXT.KEAX.WI.Y.0004.090323T1200Z-090324T0000Z/
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-GENTRY-HOLT-ANDREW-DE KALB-DAVIESS-
BUCHANAN-CLINTON-CALDWELL-PLATTE-CLAY-RAY-JACKSON-LAFAYETTE-CASS-
JOHNSON MO-BATES-HENRY-
INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY...
LEAVENWORTH...KANSAS CITY KS...OVERLAND PARK...OLATHE...TARKIO...
ROCKPORT...MARYVILLE...ALBANY...STANBERRY...OREGON...SAVANNAH...
CAMERON...GALLATIN...JAMESPORT...ST. JOSEPH...PLATTSBURG...
KINGSTON...HAMILTON...POLO...PARKVILLE...PLATTE CITY...WESTON...
LIBERTY...EXCELSIOR SPRINGS...RICHMOND...KANSAS CITY...
INDEPENDENCE...LEXINGTON...CONCORDIA...RAYMORE...HARRISONVILLE...
PLEASANT HILL...WARRENSBURG...BUTLER...RICH HILL...CLINTON
244 AM CDT MON MAR 23 2009

...WIND ADVISORY NOW IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT FROM 7 AM THIS MORNING TO 7 PM
CDT THIS EVENING. 

GUSTY SOUTH WINDS WILL STRENGTHEN ACROSS MUCH OF NORTHWEST AND
WEST CENTRAL MISSOURI AND ADJACENT EASTERN KANSAS MONDAY MORNING
IN ADVANCE OF A POTENT SPRING STORM MOVING INTO THE CENTRAL
PLAINS. SUSTAINED WINDS BETWEEN 25 TO 35 MPH WITH GUSTS UP TO 45 MPH
WILL BE POSSIBLE ACROSS MUCH OF THE ADVISORY AREA. THESE STRONG WINDS
WILL CONTINUE INTO THE EARLY EVENING BEFORE SUBSIDING AS A FRONTAL
BOUNDARY ENTERS THE LOWER MISSOURI RIVER VALLEY REGION.

HIGHWAYS 36...40...50 AND INTERSTATE 70 ARE JUST A FEW MAJOR
ROADWAYS THAT WILL BE IMPACTED BY THE STRONG CROSS WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED
WITH GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...TAKE
ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE
OUTDOOR OBJECTS.

&&

$$

DUX
000 
WWUS73 KEAX 231553
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1053 AM CDT MON MAR 23 2009

KSZ025-057-060-102>105-MOZ001>005-011>014-020>023-028>031-037>040-
043>046-053-054-240000-
/O.CON.KEAX.WI.Y.0004.000000T0000Z-090324T0000Z/
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-HOLT-ANDREW-
DE KALB-DAVIESS-BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-PLATTE-CLAY-
RAY-CARROLL-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-
PETTIS-COOPER-BATES-HENRY-
INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY...
LEAVENWORTH...KANSAS CITY KS...OVERLAND PARK...OLATHE...TARKIO...
ROCKPORT...MARYVILLE...GRANT CITY...ALBANY...STANBERRY...
BETHANY...OREGON...SAVANNAH...CAMERON...GALLATIN...JAMESPORT...
ST. JOSEPH...PLATTSBURG...KINGSTON...HAMILTON...POLO...
CHILLICOTHE...PARKVILLE...PLATTE CITY...WESTON...LIBERTY...
EXCELSIOR SPRINGS...RICHMOND...CARROLLTON...KANSAS CITY...
INDEPENDENCE...LEXINGTON...CONCORDIA...MARSHALL...FAYETTE...
NEW FRANKLIN...RAYMORE...HARRISONVILLE...PLEASANT HILL...
WARRENSBURG...SEDALIA...BOONVILLE...BUTLER...RICH HILL...CLINTON
1053 AM CDT MON MAR 23 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

THE SOUTH WINDS HAVE INCREASED ACROSS EASTERN KANSAS AND WESTERN AND
PORTIONS OF CENTRAL MISSOURI. SUSTAINED WINDS OF AROUND 30 MPH WITH
GUSTS IN EXCESS OF 40 MPH HAVE OCCURRED IN THE KANSAS CITY AND ST
JOSEPH METRO AREAS. THIS IS OCCURRING AS A STRONG UPPER LEVEL STORM
SYSTEM IS TAKING SHAPE OVER WESTERN NEBRASKA. THE WINDS WILL STAY
STRONG THROUGH THE AFTERNOON HOURS...THEN START TO SUBSIDE TOWARD
EVENING. 

EAST WEST ORIENTED HIGHWAYS WILL EXPERIENCE STRONG CROSS WINDS. HIGHWAYS
36...40...50 AND INTERSTATE 70 ARE JUST A FEW MAJOR ROADWAYS THAT
WILL BE IMPACTED. ALSO THE STRONGER WINDS GUSTS MAY BE ABLE TO BREAK
SMALL BRANCHES OUT OF TREES AND BLOW AROUND LIGHTWEIGHT LAWN
FURNITURE AND TRASH CANS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED
WITH GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...TAKE
ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE
OUTDOOR OBJECTS.

&&

$$
000 
WWUS73 KEAX 231912
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
212 PM CDT MON MAR 23 2009

KSZ025-057-060-102>105-MOZ001>005-011>014-020>023-028>031-037>040-
043>046-053-054-240000-
/O.CON.KEAX.WI.Y.0004.000000T0000Z-090324T0000Z/
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-HOLT-ANDREW-
DE KALB-DAVIESS-BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-PLATTE-CLAY-
RAY-CARROLL-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-
PETTIS-COOPER-BATES-HENRY-
INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY...
LEAVENWORTH...KANSAS CITY KS...OVERLAND PARK...OLATHE...TARKIO...
ROCKPORT...MARYVILLE...GRANT CITY...ALBANY...STANBERRY...
BETHANY...OREGON...SAVANNAH...CAMERON...GALLATIN...JAMESPORT...
ST. JOSEPH...PLATTSBURG...KINGSTON...HAMILTON...POLO...
CHILLICOTHE...PARKVILLE...PLATTE CITY...WESTON...LIBERTY...
EXCELSIOR SPRINGS...RICHMOND...CARROLLTON...KANSAS CITY...
INDEPENDENCE...LEXINGTON...CONCORDIA...MARSHALL...FAYETTE...
NEW FRANKLIN...RAYMORE...HARRISONVILLE...PLEASANT HILL...
WARRENSBURG...SEDALIA...BOONVILLE...BUTLER...RICH HILL...CLINTON
212 PM CDT MON MAR 23 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

THE SOUTH WINDS EARLY THIS AFTERNOON ACROSS EASTERN KANSAS AND
WESTERN MISSOURI CONTINUE IN THE 25 TO 35 MPH RANGE WITH OCCASIONAL
GUSTS FROM 40 TO 50 MPH. IN CENTRAL MISSOURI...WINDS ARE AVERAGING
25 TO 30 MPH WITH GUSTS 40 TO 45 MPH. THIS IS OCCURRING AS A STRONG
UPPER LEVEL STORM SYSTEM OVER WESTERN NEBRASKA GRADUALLY MOVES TO THE
NORTHEAST. THE WINDS WILL STAY STRONG THE REST OF THE AFTERNOON
HOURS...THEN START TO SUBSIDE TOWARD EVENING.

EAST WEST ORIENTED HIGHWAYS WILL EXPERIENCE STRONG CROSS WINDS.
HIGHWAYS 36...40...50 AND INTERSTATE 70 ARE JUST A FEW MAJOR
ROADWAYS THAT WILL BE IMPACTED. ALSO THE STRONGER WINDS GUSTS MAY
BE ABLE TO BREAK SMALL BRANCHES OUT OF TREES AND BLOW AROUND
LIGHTWEIGHT LAWN FURNITURE AND TRASH CANS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED
WITH GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...TAKE
ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE
OUTDOOR OBJECTS.

&&

PC

$$
000 
WWUS73 KEAX 240000
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
700 PM CDT MON MAR 23 2009

KSZ025-057-060-102>105-MOZ001>005-011>014-020>023-028>031-037>040-
043>046-053-054-240300-
/O.EXT.KEAX.WI.Y.0004.000000T0000Z-090324T0400Z/
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-HOLT-ANDREW-
DE KALB-DAVIESS-BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-PLATTE-CLAY-
RAY-CARROLL-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-
PETTIS-COOPER-BATES-HENRY-
INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY...
LEAVENWORTH...KANSAS CITY KS...OVERLAND PARK...OLATHE...TARKIO...
ROCKPORT...MARYVILLE...GRANT CITY...ALBANY...STANBERRY...
BETHANY...OREGON...SAVANNAH...CAMERON...GALLATIN...JAMESPORT...
ST. JOSEPH...PLATTSBURG...KINGSTON...HAMILTON...POLO...
CHILLICOTHE...PARKVILLE...PLATTE CITY...WESTON...LIBERTY...
EXCELSIOR SPRINGS...RICHMOND...CARROLLTON...KANSAS CITY...
INDEPENDENCE...LEXINGTON...CONCORDIA...MARSHALL...FAYETTE...
NEW FRANKLIN...RAYMORE...HARRISONVILLE...PLEASANT HILL...
WARRENSBURG...SEDALIA...BOONVILLE...BUTLER...RICH HILL...CLINTON
700 PM CDT MON MAR 23 2009

...WIND ADVISORY NOW IN EFFECT UNTIL 11 PM CDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 11 PM CDT THIS EVENING. 

THE SOUTH WINDS THIS EVENING ACROSS EASTERN KANSAS AND WESTERN MISSOURI
CONTINUE IN THE 25 TO 35 MPH RANGE WITH OCCASIONAL GUSTS FROM 40 TO
50 MPH. IN CENTRAL MISSOURI...WINDS ARE AVERAGING 25 TO 30 MPH WITH
GUSTS 40 TO 45 MPH. THIS IS OCCURRING AHEAD OF A STRONG UPPER LEVEL
STORM SYSTEM OVER CENTRAL NEBRASKA THAT WILL GRADUALLY MOVE TO THE
NORTHEAST. THE WINDS WILL STAY STRONG THROUGH THE REST OF THE EVENING
HOURS...THEN START TO SUBSIDE MIDNIGHT.

EAST WEST ORIENTED HIGHWAYS WILL EXPERIENCE STRONG CROSS WINDS.
HIGHWAYS 36...40...50 AND INTERSTATE 70 ARE JUST A FEW MAJOR
ROADWAYS THAT WILL BE IMPACTED. ALSO THE STRONGER WINDS GUSTS MAY
BE ABLE TO BREAK SMALL BRANCHES OUT OF TREES AND BLOW AROUND
LIGHTWEIGHT LAWN FURNITURE AND TRASH CANS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED
WITH GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...TAKE
ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE
OUTDOOR OBJECTS.

&&

CUTTER

$$
000 
WWUS73 KEAX 240350
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1050 PM CDT MON MAR 23 2009


KSZ025-057-060-102>105-MOZ001>005-011>014-020>023-028>031-037>040-
043>046-053-054-240500-
/O.EXP.KEAX.WI.Y.0004.000000T0000Z-090324T0400Z/
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-HOLT-ANDREW-
DE KALB-DAVIESS-BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-PLATTE-CLAY-
RAY-CARROLL-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-
PETTIS-COOPER-BATES-HENRY-
INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY...
LEAVENWORTH...KANSAS CITY KS...OVERLAND PARK...OLATHE...TARKIO...
ROCKPORT...MARYVILLE...GRANT CITY...ALBANY...STANBERRY...
BETHANY...OREGON...SAVANNAH...CAMERON...GALLATIN...JAMESPORT...
ST. JOSEPH...PLATTSBURG...KINGSTON...HAMILTON...POLO...
CHILLICOTHE...PARKVILLE...PLATTE CITY...WESTON...LIBERTY...
EXCELSIOR SPRINGS...RICHMOND...CARROLLTON...KANSAS CITY...
INDEPENDENCE...LEXINGTON...CONCORDIA...MARSHALL...FAYETTE...
NEW FRANKLIN...RAYMORE...HARRISONVILLE...PLEASANT HILL...
WARRENSBURG...SEDALIA...BOONVILLE...BUTLER...RICH HILL...CLINTON
1050 PM CDT MON MAR 23 2009

...WIND ADVISORY WILL EXPIRE AT 11 PM CDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 11 PM CDT THIS EVENING. 

WINDS WILL SLOWLY BEGIN TO SUBSIDE THROUGH THE EARLY MORNING HOURS OF
TUESDAY AS A COLD FRONT MOVES TOWARDS THE AREA. HOWEVER...SUSTAINED
WINDS WILL REMAIN BETWEEN 15 AND 25 MPH WITH WIND GUSTS NEAR 35 MPH
AT TIMES ESPECIALLY IN AREAS ALONG AND AHEAD OF THE FRONT IN EXTREME
EASTERN KANSAS AND WESTERN MISSOURI. ONCE THIS FRONT MOVES THROUGH THE
AREA NEAR DAYBREAK...GUSTY WEST TO NORTHWEST WINDS BETWEEN 15 AND 25
MPH WILL REMAIN POSSIBLE THROUGH MID-DAY.

$$

DUX

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this wind advisory went out at Mar 22, 12:48 PM CDT, 2 hours 59 minutes earlier.

Area forecast discussion, Mar 22, 12:48 PM CDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1248 PM CDT SUN MAR 22 2009

...UPDATED AVIATION DISCUSSION...

.DISCUSSION...
/ISSUED 314 AM CDT SUN MAR 22 2009/

IMPRESSIVE UPR TROUGH JUST OFF THE WEST COAST IS NOW BEGINNING TO
EDGE ONSHORE EARLY THIS MORNING. STRONG UPR LVL JET STREAK CURRENTLY
ROTATING ONTO THE WEST COAST WITH A SIGNIFICANT AMOUNT OF MID-LVL
CAA EVIDENT BY WIDESPREAD COLD AIR CU FIELD INDICATIVE OF A RAPIDLY
INTENSIFYING SYSTEM.  CLOSER TO HOME...THE DEEPENING UPR TROUGH HAS
SHARPENED UPR LVL RIDGING OVER THE CENTRAL CONUS.
NEVERTHELESS...ISENTROPIC LIFT ON THE 300K SFC HAS INCREASED THROUGH
THE NIGHT WITH A STEADY DEVELOPING AC FIELD OVERHEAD. DESPITE MEAGER
MID-LVL MOISTURE AND LITTLE IN THE WAY OF ELEVATED INSTABILITY...SCT
TSRA/SHRA WILL REMAIN POSSIBLE THROUGH DAYBREAK MAINLY OVER THE
NORTHEASTERN 2/3RDS OF THE CWA.

FOR TODAY...GENERALLY EXPECTING DRY CONDITIONS AS MID-LVL RIDGING
ADVANCES OVERHEAD. SCT SHRA SHOULD MOVE NE EARLY THIS MORNING LEAVING
A PARTLY SUNNY SKY THROUGH THE DAY. HAVE BUMPED UP TEMPERATURES A
DEGREE OR TWO FROM PREVIOUS FCST GIVEN SIMILAR LOW LVL THERMAL
PROFILES AS SATURDAY WITH PERHAPS EVEN DEEPER MIXING. COOLEST
READINGS MAY FALL IN THE NE CWA...HOWEVER THESE ARE HIGHLY DEPENDANT
ON THINNING CLOUD COVER.

BY TONIGHT...UPR TROUGH WILL BEGIN TO DIG INTO THE GREAT
BASIN...INDUCING RATHER STRONG ISENTROPIC LIFT AND A STRONG LLJ.
THESE FEATURES WILL HELP REPLENISH THE ATMOSPHERIC COLUMN WITH
ADDITIONAL MID-LVL MOISTURE. MODELS CONTINUE TO DEPICT THE
DEVELOPMENT OF A WEAK UPR DISTURBANCE ACROSS THE WESTERN PLAINS EARLY
IN THE EVENING...WITH AFOREMENTIONED FORCING MECHANISMS ALONG WITH
PVA DEVELOPING ELEVATED SHOWERS AND THUNDERSTORMS IN THE EVENING OVER
CENTRAL KANSAS. THIS UPR WAVE AND ASSOCIATED LIFT WILL PASS THROUGH
THE CWA OVERNIGHT...WITH THE BEST LIFT FOCUSED OVER NORTHERN
MISSOURI. HAVE BACKED OFF POPS IN THE EVENING...AS BEST LIFT WILL
FOCUS AFTER MIDNIGHT.

FOR MONDAY...S/W TROUGH WILL CONTINUE TO ACCELERATE TO THE NE IN
THE MORNING WITH SUBSIDENCE BEHIND THE TROUGH DRYING MUCH OF THE CWA
OUT.  WITH RAPIDLY INTENSIFYING UPR LOW TO THE NW...SFC CYCLOGENESIS
WILL TAKE PLACE ACROSS WESTERN NEBRASKA EARLY IN THE MORNING.  THE
COMBINATION OF A TIGHTENING SFC PRESSURE GRADIENT ALONG WITH
PERSISTENT 45-55 KNOT FLOW AS LOW AS 925 MB WILL HELP CREATE STRONG
SSE WINDS FROM MORNING THROUGH EVENING.  A WIND ADVISORY WILL LIKELY
BE NEEDED ON MONDAY...AND WHILE CLIMATOLOGY SUGGESTS
OTHERWISE...WILL NEED TO WATCH FOR THE POTENTIAL OF HIGH WIND
CRITERIA.  WILL NOT ISSUE A HIGH WIND WATCH AT THIS POINT PRIMARILY
DUE TO THE POTENTIAL OF INCREASING MID-LVL CLOUD COVER OVER BY
MID-AFTN WHICH COULD LIMIT POTENTIAL MIXING.  TEMPERATURES WILL ALSO
BE PROBLEMATIC.  SOUNDINGS SUGGEST MIXING AS HIGH AS 850-825 MB BY
MONDAY AFTN...WHICH WOULD SUPPORT READINGS SURGING INTO THE UPR 70S
IN SOME SPOTS.  HOWEVER...WITH THE POTENTIAL FOR CLOUD COVER WHICH
WOULD LIMIT THE DIURNAL RANGE A BIT...WILL FALL A BIT MORE
CONSERVATIVE WITH READINGS IN THE MID 70S. WILL CONTINUE WITH CHC
POPS OVER THE WESTERN ZONES LATE MON AFTN AS CONVECTIVE TEMPS ARE
REACHED. QUESTIONS REMAIN AS TO QUALITY BOUNDARY LAYER MOISTURE AND
POTENTIAL EML...HOWEVER WOULDNT BE SURPRISED TO SEE AN ELEVATED
SHOWER OR TWO POP UP IN THE AFTN AS MUCAPE INCREASES.

LITTLE HAS CHANGED IN THE THINKING FOR MON EVENING AND MONDAY
NIGHT.  MODELS CONTINUE TO SUGGEST UPWARDS OF 800-1000 J/KG CAPE
WHICH GIVEN MID LVL WIND SPIKE ROTATING AROUND UPR TROUGH SHOULD AID
IN DEVELOPING STRONG TO SEVERE DISCRETE CELLS ALONG DEVELOPING DRY
LINE IN CENTRAL KANSAS. THESE STORMS WILL LIKELY REMAIN DISCRETE
INITIALLY BEFORE MERGING INTO A BROKEN SQUALL LINE AS THEY MOVE
TOWARDS EASTERN KANSAS AND WESTERN MO IN THE EVENING...AS SOUNDINGS
INDICATE NEARLY UNIDIRECTIONAL WIND PROFILES. STILL SOME QUESTION
ABOUT THE AMOUNT OF INSTABILITY PRESENT WHEN STORMS REACH THE CWA.
MUCAPE PLOTS SUGGEST CAPE VALUES SOME 400-600 J/KG WHICH GIVEN WILL
APPEAR TO BE RAPIDLY DECREASING THROUGH THE NIGHT. GIVEN THE
INCREDIBLY STRONG WIND FIELDS ALOFT...FEEL THAT STORMS MAY HAVE A
HARD TIME MAINTAINING A GOOD SHEAR/INSTABILITY BALANCE AS THEY MOVE
THROUGH. HOWEVER...AMBIENT SFC WINDS WILL CONTINUE TO REMAIN AOA 30
MPH AHEAD OF THE FRONT...SO WHILE STORMS MAY BE WANING IN INTENSITY
IT WONT TAKE VERY MUCH TO BOOST SPEEDS EVEN HIGHER.
NEVERTHELESS...CONFIDENCE HIGH ENOUGH TO CONTINUE CATEGORICAL POPS.
OF MORE CONCERN WOULD BE THE THREAT OF HEAVY RAIN AS UPR FLOW WILL
PARALLEL THE SFC BOUNDARIES SETTING UP A PERIOD OF TRAINING RAINFALL.
PWATS WILL CLIMB ABOUT 1.25 INCHES IN MOST AREAS...SETTING UP THE
POTENTIAL FOR 1-2 INCHES OF RAIN FROM THIS EVENT.

FOR TUESDAY...EXPECTING CONVECTION TO CONTINUE TO PRESS EASTWARD
AHEAD OF THE SFC FRONT.  CONVECTION MAY SLOW A BIT TUESDAY MORNING
AS MAIN FORCING LIFTS TO THE NE...WHICH MAY ALLOW THE FRONT TO LAG A
BIT.  HOWEVER...SHOULD BE A SIGNIFICANT AMOUNT OF DRY AIR BEHIND
THIS TROUGH WHICH WILL QUICKLY CUT OFF PRECIP.  HAVE LOWERED TEMPS A
BIT FOR TUESDAY...HOWEVER CLOUDS SHOULD SCATTER BY THE AFTN ALLOWING
A BIT OF ADDITIONAL SFC HEATING.

DUX

&&

.AVIATION...
FOR THE 18Z TAF WINDS WILL BE THE PRIMARY CONCERN INTO THE EARLY
EVENING HOURS...OTHERWISE VFR CONDITIONS. MAY LOSE THE GUSTINESS IN
THE WINDS AFTER SUNSET BUT ONLY FOR A SHORT WHILE AS PRESSURE
GRADIENT CONTINUES TO TIGHTEN. MOISTURE WILL CONTINUE TO INCREASE
OVERNIGHT AS AN UPPER LEVEL IMPULSE MOVING THROUGH KS AND NE
GENERATES AN AREA OF SHOWERS AND ISOLATED THUNDERSTORMS. INITIALLY
ACTIVITY WILL BE MORE WIDESPREAD OVER IA WITH THE ACTIVITY BUILDING
SSW INTO THE TERMINALS BY MIDNIGHT. MOVED UP THE START TIME OF
PREVAILING RAIN AT ALL 3 TERMINALS AS THERE IS A TENDENCY IN THE
MODELS TO UNDERESTIMATE HOW FAST WARM AIR ADVECTION CONVECTION CAN
BE GENERATED...AND 12Z MODELS ARE STARTING TO PICK UP ON THIS
SIGNAL. OPTED TO BREAK OUT A TEMPO GROUP FOR MVFR
CEILINGS/VISIBILITIES FOR THUNDER AS CONFIDENCE LOW IN MAINTAINING
MVFR VISIBILITIES THROUGH THE RAIN EVENT. EXPECT WINDS TO INCREASE
SIGNIFICANTLY MY MID MORNING MONDAY AS STRONGER WINDS FROM 2000 FT
AGL MIX DOWN WITH DAYTIME HEATING.

19

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
Hazardous weather outlook, Mar 22, 1:05 PM CDT, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
105 PM CDT SUN MAR 22 2009

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-231815-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
105 PM CDT SUN MAR 22 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

DESPITE INCREASING HUMIDITY VALUES TODAY...WARM AND WINDY CONDITIONS
ALONG WITH AN ABUNDANCE OF DRY...DORMANT GRASSLAND ACROSS THE OUTLOOK
AREA WILL LEAD TO AN INCREASED FIRE DANGER THREAT THIS AFTERNOON.
BURNING IS NOT RECOMMENDED TODAY.

SHOWERS AND ISOLATED THUNDERSTORMS WILL INCREASE IN COVERAGE LATE
THIS EVENING THROUGH THE OVERNIGHT HOURS. NO SEVERE WEATHER IS
EXPECTED WITH THIS ACTIVITY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SHOWERS AND ISOLATED THUNDERSTORMS ARE LIKELY TO BE ONGOING MONDAY
MORNING FROM NORTHEAST THROUGH CENTRAL MISSOURI...ROUGHLY EAST OF A
BETHANY TO CLINTON LINE. THESE SHOWERS AND THUNDERSTORMS SHOULD EXIT
THE REGION BY THE NOON HOUR. NO SEVERE WEATHER IS EXPECTED WITH ANY
OF THESE THUNDERSTORMS.

A POWERFUL SPRING STORM SYSTEM WILL BEGIN TO DEVELOP ACROSS THE ROCKY
MOUNTAINS ON MONDAY.  AHEAD OF THIS STORM SYSTEM...STRONG GUSTY
SOUTH TO SOUTHEAST WINDS WILL DEVELOP MONDAY MORNING. SUSTAINED WINDS
OF 25 TO 30 MPH WITH GUSTS AS HIGH AS 45 MPH ARE EXPECTED THROUGH MONDAY
AFTERNOON.

BY MONDAY AFTERNOON THIS STORM SYSTEM IS EXPECTED TO PRODUCE A LINE
OF STRONG TO SEVERE THUNDERSTORMS ALONG A FRONT FROM EASTERN NEBRASKA
THROUGH CENTRAL KANSAS. THIS LINE OF STORMS IS EXPECTED TO PUSH INTO
NORTHWEST MISSOURI BY EARLY MONDAY EVENING WITH THE LINE OF STORMS
GRADUALLY SHIFTING SOUTHEAST. BY MIDNIGHT THIS LINE IS EXPECTED TO
HAVE REACHED A BETHANY IN NORTH CENTRAL MISSOURI TO KANSAS CITY
LINE...EVENTUALLY REACHING A KIRKSVILLE TO BUTLER LINE BY SUNRISE
TUESDAY MORNING

WHILE SOME UNCERTAINTY REMAINS AS TO THE AMOUNT OF INSTABILITY THESE
STORMS WILL HAVE TO WORK WITH...AT THIS TIME IT APPEARS POSSIBLE THAT
STRONG TO SEVERE STORMS MAY AFFECT PARTS OF NORTHERN AND WEST CENTRAL
MISSOURI AS WELL AS ADJACENT EASTERN KANSAS MONDAY EVENING. PRIMARY
THREATS FROM THIS ACTIVITY WOULD BE DAMAGING WINDS AND LARGE HAIL.

IN ADDITION...SEVERAL ROUNDS OF HEAVY RAIN PRODUCING THUNDERSTORMS
MAY MOVE OVER THE SAME AREAS MONDAY NIGHT...WHICH MAY LEAD TO
EXCESSIVE RAINFALL IN THE AREA. THIS EXCESSIVE RAINFALL MAY CREATE
POCKETS OF FLASH FLOODING WHICH ARE NORMALLY SUSCEPTIBLE TO FLOODING
AS WELL AS SMALL STREAM AND RIVER FLOODING.

THE AFOREMENTIONED FRONTAL BOUNDARY WILL SLOWLY PUSH EASTWARD TUESDAY
MORNING WITH DRY AIR TRYING TO PUSH IN FROM THE WEST. ADDITIONAL
THUNDERSTORM DEVELOPMENT MAY BE POSSIBLE OVER THE EASTERN HALF OF THE
OUTLOOK AREA EARLY TUESDAY AFTERNOON SHOULD SUFFICIENT INSTABILITY
DEVELOP. A FEW STRONG STORMS MAY BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH MONDAY MORNING. SPOTTER
ACTIVATION MAY BE NEEDED MONDAY EVENING THROUGH TUESDAY MORNING.

19

Nearby

Wind Advisories in Missouri, 2009Wind Advisories in Kansas, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.